MAUDE Adverse Event Report: TELEFLEX MEDICAL OEM UROPASS AS 10/12FR X 46 CM 5/BX; ACCESS SHEATH

TELEFLEX MEDICAL OEM UROPASS AS 10/12FR X 46 CM 5/BX; ACCESS SHEATH
Model Number 61046BX
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is scheduled to be returned to olympus, but has not yet arrived.If additional information becomes available, a supplemental report will be filed.
 
Event or Problem Description
As reported, during the removal of a stone by the uropass device, the material was removed from the uropass and fell into the patient.All the pieces of the stone were successfully removed from the patient.There was no patient harm reported as a result of this event.
 
Event or Problem Description
Additional information was received on 10feb2021 confirming there were no injuries to the patient.Additionally, the plastic particles that fell into the patient were removed using forceps, which caused approximately a 15 minute delay in the procedure.The patient's overall stay in the facility was not extended.The initial reporter confirmed that the device was inspected prior to use.There was no bleeding, abnormality, or otherwise danger to the patient.The procedure being performed as an unspecified therapeutic procedure.There were no other devices involved and the procedure was successfully completed with a similar device.Patient demographics remain unavailable.
 
Additional Manufacturer Narrative
The device was returned, and an initial evaluation was conducted by olympus; however, investigation is ongoing.If additional information becomes available prior to the conclusion of the investigation, a supplemental report will be provided.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the manufacturer¿s investigation.A device evaluation and a review of the device history record (dhr) was conducted during this investigation.The device was returned wrapped in a plastic bag, indicating it was a contaminated device.The label for the device had been removed from the original packaging and was included.The device was examined, and it was noted that only the sheathing of the device was provided.The dilator of the device was not returned.There was no notable damage on the sheath.Investigation was unable to confirm the user¿s report since no damage was discovered on the sheath and the dilator was not provided.The review of the dhr did not find any abnormalities or anomalies identified during production.The device met all specifications upon release.From the results of the investigation, determined that there is no manufacturing, material or processing related cause for this failure mode.The root cause has been determined to be environmental exposure of the device, which resulted in degradation and embrittlement of the polymer.Olympus will continue to monitor the field performance of this device.
 
Additional Manufacturer Narrative
Upon further review, it was determined that this event is a serious injury.Corrections made to b1, b2, h1 and h6.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information received.
 
Additional Manufacturer Narrative
This report is being supplemented to provide a correction to the initial with information inadvertently left out e1-email address, e2, e3, g2, and h6 (type of investigation and medical device problem code).Additionally, to provide a correction to the initial h6- investigation conclusion.

Brand Name
UROPASS AS 10/12FR X 46 CM 5/BX
Common Device Name
ACCESS SHEATH
Manufacturer (Section D)
TELEFLEX MEDICAL OEM
3750 annapolis lane n, ste 160
plymouth MN 55447
Manufacturer Contact
kenneth pittman
118 turnpike road
southborough, MA 01772
9013785969
MDR Report Key11224348
Report Number3003790304-2021-00019
Device Sequence Number3859674
Product Code KNY
UDI-Device Identifier00821925035331
UDI-Public00821925035331
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K051593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number61046BX
Device Lot Number09L1900002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/04/2021
Supplement Date Received by Manufacturer02/10/2021
04/16/2021
08/14/2023
03/06/2024
03/21/2024
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date03/08/2021
04/23/2021
08/14/2023
03/18/2024
03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2401-2023
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown